• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Hard to exercise on mood stabilizers

C

CaptainFlint

Well-known member
Joined
Sep 1, 2019
Messages
96
Location
West Coast U.S.
Can anyone relate?

I'm on lamotrigine right now, and while it doesn't expressly make you gain weight, I've noticed my body start to become a little softer..

I had always been a runner, and was cut at about 140lbs at 5'9". But recently after going back on my meds, I've found I've blown up to 156-160, and I just can't find the energy or motivation to keep running. I think something about the mood stabilizers takes away from the endorphins and "runners high" I used to experience. Now I just seem to get tired.

It's really disappointing as someone who always valued being healthy. I still eat a mostly vegan/vegetarian diet, and of course no matter what my mental health is more important than my abs lol. But it's a little depressing to not feel energized anymore. No amount of coffee seems to help

Anyone going through anything similar?
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
46,389
Location
Lancashire
I'm on Lamotrigine and find it works very well. But these meds work differently for each person and we cannot ever be sure how they will affect each individual. I put on weight but that is the Mirtazepine I'm on as well.

Not having any energy for things we used to do is something I hate about being on meds. I'm too passive now and miss being "bubbly" at times.
 
C

CaptainFlint

Well-known member
Joined
Sep 1, 2019
Messages
96
Location
West Coast U.S.
I think part of the problem may be that I significantly upped the dose after having a meltdown last month.. I was on 100mg but I felt it was barely working. So I went up to 200, and I'm finally now at 300, which seems to be the magic number. Finally feeling genuinely good and clear headed, without any nagging seeds of depression or manic anxiety left in me

Again I don't think the meds directly make me gain weight. But I think they're making me a little predisposed toward being sedentary! I think I just need more willpower than before to stay on shape. Which is annoying. But I suppose I can do it
 
Z

Zoe1

Well-known member
Joined
Jul 8, 2019
Messages
6,981
Location
Nowhere
yes I have this going on
and I reduced the exercise because of it
and now I'm regretting that
because my body got stiff

I'm trying to build it back up slowly
 
K

karikari

New member
Joined
Sep 24, 2019
Messages
2
Location
Los Angeles
I was on Lamotrigine before and I was actually losing weight on it for some odd reason. It actually induce my mania more and I realized it wasn’t for me. Medication seems to act differently on everyone
 
Top